MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4205040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was delivered to the lesion, however, it ruptured within its nominal pressure.No patient injury was reported.This was a shunt pta case.The lesion was the anatomic part with stenosis.A non-cordis sheath and non-cordis guidewire were used.After the powerlfex pro balloon ruptured, it was removed from the patient.The procedure was completed with a new unknown balloon catheter.The patient had an infectious disease.
 
Additional Manufacturer Narrative
Section b5 description of event: as reported, a powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion, however, it ruptured within its nominal pressure.No patient injury was reported.This was a shunt pta case.The target lesion was the arteriovenous anastomosis.There was no calcification, the tortuosity was not severe, and the angulation was from twenty to thirty degrees.The percentage of stenosis was ninety percent and the device was not used for a chronic total occlusion (cto).The device was prepped per the instructions for use (ifu), and it prepped normally.There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover, and no difficulty removing the stylet or any of the sterile packaging components.The same indeflator used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The device was not inserted through a stopcock instead of a hemostatic valve.A non-cordis sheath and non-cordis guidewire were used.There was slight resistance felt when it crossed the stenosis part but it was nothing to get worried about.The bc did not kink while being used.After the powerlfex pro balloon ruptured, it was removed easily and intact (in one piece) from the patient.The procedure was completed with a new unknown bc.The device will not be returned because the patient had an infectious disease.A powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion; however, it ruptured within its nominal pressure.No patient injury was reported.This was a shunt pta case.The target lesion was the arteriovenous anastomosis.There was no calcification, the tortuosity was not severe, and the angulation was from twenty to thirty degrees.The percentage of stenosis was ninety percent and the device was not used for a chronic total occlusion (cto).The device was prepped per the instructions for use (ifu), and it prepped normally.There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover, and no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The device was not inserted through a stopcock instead of a hemostatic valve.A non-cordis sheath and non-cordis guidewire were used.There was slight resistance felt when it crossed the stenosed part, but it was nothing to get worried about.The bc did not kink while being used.After the powerflex pro balloon ruptured, it was removed easily and intact (in one piece) from the patient.The procedure was completed with a new unknown bc.The product was not returned for analysis.A product history record (phr) review of lot 82156674 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as the mentioned, ninety percent stenosis may have contributed to the reported event.It was also noted that slight resistance was felt as the bc crossed the stenosed vessel, during which there may have been inadvertent damage caused to balloon material.However, the procedure performed was a shunt (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 5X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8294226
Report Number9616099-2019-02678
Device Sequence Number16544027
Product Code LIT
UDI-Device Identifier20705032004265
UDI-Public20705032004265
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number4205040T
Device Lot Number82156674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (RADIFOCUS, TERUMO); SHEATH (6FR 3CM MEDIKIT)